I have been taking Lyrica for about 10 years now and even with increased doses over the years (currently at 150 mg 3X day) it appear that either I have built up a tolerance or it is no longer working as well. At these higher doses side effects are worse than before, i.e. weight gain, tiredness, etc. Does our bodies build a tolerance to long-term Lyrica usage?
Lyrica (pregabalin) is used to control seizures and to treat fibromyalgia and to treat pain caused by nerve damage in people with diabetes, herpes zoster, or neuropathic pain associated with spinal cord injury.
Lyrica works by slowing down impulses in the brain that cause seizures. Lyrica also affects chemicals in the brain that send pain signals across the nervous system.
A study in 2010 showed that there was no evidence to support the development of tolerance with Lyrica. More studies are required to confirm this.
You should talk with your doctor if you feel Lyrica is not working so well for you and you are experiencing unpleasant side effects. It may be time to change medicines.
Hi pwrnapper (love it !),
Suzanne gave you right on advice.
I'm wondering if you gained weight first before it stopped working.
Perhaps an increase in body weight caused an increase in the dose needed?
I don't know if you are a female but could hormonal changes cause the change in effectiveness?
Why not talk to your doctor about possibly changing the dosing schedule of your previous dose.
Do you think taking two capsules for your second dose of the day and leave out the Night dose would make a difference?
May be you just need some fine tuning rather than an increase in your total daily dose.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jun 2014 • 2 answers
I take 200mg lyrica 3 times a day for fibermyalga, also neuropathy, what mg of gabapentin do I take?
Posted 2 Jul 2016 • 7 answers
Does anyone have experience in being prescribed both gabapentin and Lyrica simultaneously? Max dose?
Posted 3 Jan 2017 • 1 answer
Posted 27 Feb 2017 • 1 answer
Posted 11 Aug 2017 • 0 answers